Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 19, 2021, 1:15 AM CDT for Atascosa County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 1:15 AM CDT (06:15 UTC)
- Expired
- May 19, 2021, 2:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2386 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
419
WWUS84 KEWX 190615
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
115 AM CDT Wed May 19 2021
TXZ205-220-190700-
Atascosa TX-Bexar TX-
115 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA COUNTY UNTIL 200 AM
CDT...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte to near Cross. Movement was
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Campbellton,
Leming, Graytown, Fashing, Davis, Coughran, Peggy, Dobrowolski,
Amphion, Espey and McCoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2864 9834 2864 9872 2886 9881 2890 9881
2922 9849 2912 9840 2911 9841 2911 9840
2879 9810 2861 9833
TIME...MOT...LOC 0615Z 236DEG 27KT 2883 9872 2860 9850
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 12:48 AM CDT, 27 minutes earlier.
Area forecast discussion, May 19, 12:48 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1248 AM CDT Wed May 19 2021 .AVIATION... Uncertain forecast with respect to SHRA/TSRA at the sites due to differing locations where an eventual cluster moves across. Have only minor adjustments to timing from earlier TAFs. SHRA/TSRA should move over the I-35 sites in the morning and linger into the afternoon. A few SHRA will be near KDRT overnight and although ISOLD TSRA are possible over the mountains west of there in the afternoon, PROBs are too to mention that they will impact the site. MVFR CIGs will move over the sites in the next few hours, then there will be some restrictions to VSBY in/near SHRA/TSRA on Thursday at the I-35 sites. Skies will go VFR later in the afternoon, only to go back MVFR Wednesday night. Easterly winds around 5 KTs will turn southeasterly and increase to 8 to 15 KTs on Thursday. && .PREV DISCUSSION... /ISSUED 742 PM CDT Tue May 18 2021/ UPDATE... The tornado watch has been allowed to be dropped for the I-35 corridor from Williamson to Bexar County as the convective complex producing severe weather, heavy rainfall and flash flooding has advanced eastward into the coastal plains. Tornado watch remains in effect for these areas through at least 9 pm cdt. Additionally, have made grid edits, including PoPs, temperatures, dew points, over the next 6 hours given the latest observational trends and convective short term allowing model guidance. PREV DISCUSSION... /ISSUED 659 PM CDT Tue May 18 2021/ AVIATION... /00Z TAFS/ Radar trends and latest model guidance show convective activity staying to the south and east of the AUS and SAT airports for the rest of this evening. KDRT should be clear of any convection as well for this evening as storms over Mexico die this evening and new redevelopment overnight stay well south of the airport. The HRRR and Texas Tech solutions bring new showers and storms around 12Z Wednesday while keeping convective activity through the afternoon hours. As of this writing (23:50Z Wed), all airports are observing VFR conditions. However, cigs are forecast to become MVFR overnight through the morning hours with IFR vsbys as storms move over the terminals. The forecast late afternoon/early evening is a bit tricky as the new round of convection slowly departs the I-35 corridor. PREV DISCUSSION... /ISSUED 307 PM CDT Tue May 18 2021/ SHORT TERM (Tonight through Wednesday Night)... Convection is growing stronger as an outflow boundary moves into our CWA. We expect showers and thunderstorms to become more widespread this afternoon and we have issued a Tornado Watch for most of the eastern half of South Central Texas. There may be sufficient low level shear to produce a few tornadoes this afternoon and evening. The upper level low we've been watching for the past few days will move into West Texas tonight and then northeastward to the central Plains. The low levels remain warm and very moist. Rain chances remain high through the short term period. Beyond the Tornado Watch we will continue to have a chance for some storms to be strong to severe with ample instability and deep layer shear. PW values will also be high and locally heavy rainfall will be possible. Models are especially bullish for strong storms and heavy rain Wednesday. The most likely area for heavy rain will be the eastern half of the forecast area. Rainfall totals through Wednesday night will be two to four inches with isolated totals to six inches possible. The highest totals will be east of I-35/I-37. The Flash Flood Watch continues. LONG TERM (Thursday through Tuesday)... As the first upper trough moves away from Texas, another will move onto the West Coast. This will keep rain chances high Thursday over the eastern half of the CWA. An additional 1/2 to one inch of rain is possible during the day. The rain chances will decrease Thursday night, but not end. The heavy rain threat will end as the deep moisture moves farther to the east. The second upper trough will drop down through the west and keep Texas under southwesterly flow. Shortwave troughs moving through this pattern will generate showers and thunderstorms at times through the weekend. The high moisture plume with PW values around 2.0 inches will move back over our CWA and we could see another round of locally heavy rain over the weekend. For the start of next week an upper ridge will push in from the east and force any rain chances to the western part of our CWA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 66 80 69 81 70 / 70 60 40 70 50 Austin Bergstrom Intl Airport 65 80 69 81 70 / 70 60 40 70 50 New Braunfels Muni Airport 66 82 70 82 70 / 60 50 30 70 40 Burnet Muni Airport 64 79 68 79 69 / 50 40 30 60 40 Del Rio Intl Airport 67 87 70 88 71 / 10 - 10 20 20 Georgetown Muni Airport 65 79 68 80 69 / 70 60 40 70 50 Hondo Muni Airport 64 83 68 83 69 / 40 30 20 50 30 San Marcos Muni Airport 65 81 68 82 69 / 60 50 40 70 40 La Grange - Fayette Regional 68 81 71 82 72 / 80 70 40 80 40 San Antonio Intl Airport 66 81 69 82 70 / 50 40 30 60 40 Stinson Muni Airport 67 82 70 83 71 / 50 40 30 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Short-Term/Aviation...04 Long-Term...Morris Warnings...Brady
Hazardous weather outlook, May 18, 9:02 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 902 PM CDT Tue May 18 2021 TXZ171>173-183>194-202>209-217>225-228-200215- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 902 PM CDT Tue May 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Lingering flash flooding is possible into the overnight hours across areas east of Interstate 35 that saw anywhere from 3 to 6 inches of rainfall Tuesday evening. A strong storm or two is possible late tonight into early Wednesday morning. A flash flood watch is also in effect for the eastern half of South-Central Texas...or along and east of a line from Mountain Home to Dilley. The heavy rain threat will greatly increase this evening as storms organize out west and move through the region late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms are possible through the week, especially Wednesday through Thursday. Thunderstorms could be strong to severe at times, and there is a Marginal Risk (Level 1 of 5) for severe storms Wednesday for most of South- Central Texas. A flash flood watch is in effect east of a Mountain Home to Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of 1 to 4 inches are possible, and portions of Central Texas could end up with multiple day rainfall totals up to 10 inches. These heavy rainfall totals will likely send some area rivers and streams into minor or moderate flood stages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Local storm report, May 18, 9:53 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 SSE BUDA 30.04N 97.82W
05/18/2021 HAYS TX BROADCAST MEDIA
REPORTS OF DAMAGE INCLUDING A FEW TREES DOWN
AND A TRAMPOLINE THROWN AS WELL AS SEVERAL
VIDEOS OF STRONG WINDS FROM THE BUDA AREA
SHARED ON LOCAL MEDIAS SOCIAL MEDIA. TIME
ESTIMATED VIA RADAR.
&&
AATLocal storm report, May 18, 9:58 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG 1 NNE BULVERDE 29.75N 98.45W
05/18/2021 COMAL TX NWS EMPLOYEE
A FEW LONG TREE LIMBS DOWN THAT WERE 4 TO 5
INCHES IN DIAMETER IN AND AROUND BULVERDE.
&&
AATLocal storm report, May 18, 10:03 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLASH FLOOD 1 ENE LA GRANGE 29.91N 96.86W
05/18/2021 FAYETTE TX LAW ENFORCEMENT
MULTIPLE ROADS CLOSED ACROSS FAYETTE COUNTY
FROM FLATONIA TO LA GRANGE TO SCHULENBURG
THIS EVENING DUE TO FLOODING WITH AT LEAST 5
WATER RESCUES REPORTED.
&&
AATLocal storm report, May 18, 11:12 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 6 NE NEW BRAUNFELS 29.76N 98.06W
05/18/2021 E0.88 INCH COMAL TX NWS EMPLOYEE
HAIL FELL FOR ABOUT 5-6 MINUTES. RANGING
FROM DIME SIZE TO NICKEL SIZE.
&&
MMMSpecial weather statement, May 19, 1:00 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
100 AM CDT Wed May 19 2021
TXZ202-217-190645-
Maverick TX-Kinney TX-
100 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KINNEY AND NORTHERN
MAVERICK COUNTIES UNTIL 145 AM CDT...
At 100 AM CDT, Doppler radar was tracking a strong thunderstorm over
Radar Base, or near Quemado, moving northeast at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Quemado, Paloma, Radar Base, Normandy, Darling, Elm Creek, Laughlin
AFB Aux Field, Siesta Acres and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2875 10051 2877 10053 2880 10053 2882 10055
2883 10058 2885 10057 2888 10060 2889 10059
2890 10060 2891 10064 2892 10063 2894 10065
2898 10065 2919 10050 2890 10017
TIME...MOT...LOC 0600Z 217DEG 15KT 2888 10055
BRADYSpecial weather statement, May 19, 1:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
115 AM CDT Wed May 19 2021
TXZ205-220-190700-
Atascosa TX-Bexar TX-
115 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA COUNTY UNTIL 200 AM
CDT...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte to near Cross. Movement was
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Campbellton,
Leming, Graytown, Fashing, Davis, Coughran, Peggy, Dobrowolski,
Amphion, Espey and McCoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2864 9834 2864 9872 2886 9881 2890 9881
2922 9849 2912 9840 2911 9841 2911 9840
2879 9810 2861 9833
TIME...MOT...LOC 0615Z 236DEG 27KT 2883 9872 2860 9850
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:13 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 18, 7:25 PM CDT | Tornado Warning | EWX | Lavaca | 20 min |
| May 18, 7:42 PM CDT | Special Weather Statement | EWX | Lavaca | 48 min |
| May 18, 7:53 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 4 hr |
| May 18, 8:23 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 4 hr |
| May 19, 1:00 AM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| May 19, 1:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 2 hr |
| May 19, 2:00 AM CDT | Special Weather Statement | EWX | DeWitt, Karnes, Wilson | 45 min |
| May 19, 2:39 AM CDT | Flash Flood Warning | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more | 3 hr |
| May 19, 2:48 AM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 42 min |
| May 19, 3:34 AM CDT | Special Weather Statement | EWX | Fayette | 41 min |
| May 19, 4:29 AM CDT | Special Weather Statement | EWX | Lee | 16 min |
| May 19, 5:49 AM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| May 19, 6:08 AM CDT | Special Weather Statement | EWX | Karnes | 52 min |
| May 19, 6:33 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| May 19, 6:41 AM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 19, 7:58 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 19, 9:31 AM CDT | Special Weather Statement | EWX | Atascosa | 59 min |
| May 19, 1:29 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 19, 1:39 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| May 19, 2:11 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 19, 2:34 PM CDT | Special Weather Statement | EWX | Kinney | 41 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.